MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA EXCHANGE SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA EXCHANGE SET
Catalog Number 12220
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that during a therapeutic plasma exchange (tpe) procedure they had a "cells detected in plasma line from centrifuge" alarm and reported hemolysis.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Lot number, manufacture date and expiry date are not available at this time.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Lot number, manufacture date and expiry date are not available at this time.Investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that hemolysis was due to patient's condition (organ rejection).The hemolysis was confirmed by the lab and the customers doctor was notified.No further reporting will be provided as this does not represent a reportable event.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA EXCHANGE SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22922980
Report Number1722028-2025-00205
Device Sequence Number10390065
Product Code GKT
UDI-Device Identifier05020583122208
UDI-Public05020583122208
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown